Alert archive / Kentucky / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Aug 6, 2016, 4:19 PM EDT for Clay County, Leslie County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 4:19 PM EDT (20:19 UTC)
- Expired
- Aug 6, 2016, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Jackson, KY
Counties Clay County, KY, Leslie County, KY
The radar
The Jackson,KY radar (KJKL), 78 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
980
WWUS83 KJKL 062019
SPSJKL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT SAT AUG 6 2016
KYZ080-086-115>117-062100-
LAUREL-PERRY-KNOX-LESLIE-CLAY-
419 PM EDT SAT AUG 6 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAUREL...PERRY...
KNOX...LESLIE...CLAY COUNTIES THROUGH 5 PM...
AT 416 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SIZEROCK TO HIGHTOP...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AS WELL AS VISIBILITIES DOWN TO LESS THAN
AN EIGHTH OF A MILE ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...HYDEN...DORTHAE...GREEN ROAD...DALEY...VOX...
BLACKWATER...BUSH...SPRULE...GIRDLER...COTTONGIN...BERTHA STATION...
WENDOVER...EMMANUEL...HAVEN...MCHARGUE...CANNON...HIGHTOP...
HOSKINSTON AND HOOKER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 7 AND 50.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 28 AND
36.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 13 AND 26.
U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3694 8409 3697 8412 3696 8415 3700 8431
3702 8433 3725 8346 3717 8303 3716 8304
3689 8390
TIME...MOT...LOC 2016Z 281DEG 20KT 3722 8347 3702 8418
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:46 PM EDT, 33 minutes earlier.
Area forecast discussion, Aug 6, 3:46 PM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Jackson KY 346 PM EDT SAT AUG 6 2016 .SHORT TERM...(This evening through Sunday night) Issued at 346 PM EDT SAT AUG 6 2016 The cold front continues to slowly sag south into the Commonwealth and is pretty well defined at this time with the back edge of the cumulus and radar returns from near or to the south of the OH River. The boundary is currently near the I 64 corridor in northeast KY with showers and a few thunderstorms just ahead of it. Additional activity is ongoing to the south that began near the leading of edge of where the greater heating occurred in the morning to early afternoon and has strengthened a bit as it nears the Hal Rogers Parkway and KY Highway 80 corridor. The greatest instability at present at this time with SBCAPE in excess of 2000 J/KG in that area. The best coverage of convection over the next couple of hours should be south of I 64 and in particular south of the Mountain Parkway, with the leading line of convection dropping toward the VA and TN borders over the next couple of hours followed by the activity along the front a couple of hours thereafter. Behind the front at any location, no additional convection is expected this evening and tonight as the airmass dries out rather quickly. The combination of the boundary dropping to near the TN and VA borders by late evening and the loss of daytime heating should lead to convection diminishing. The drier air and cooler airmass will move into the northern section of the area tonight and into Sunday, but the drier air will be slower to move to locations further south. This may set the stage of fog development once convection dissipates and partial clearing, especially in areas where heavy rain falls through this evening. Although the boundary will drop southeast of the area, the airmass will remain more moist closer to the VA and TN borders compared to the rest of Eastern and South Central KY into Sunday and Sunday night for that matter. Diurnally driven cumulus may develop across the southern two thirds of the area on Sunday, some showers or even a stray thunderstorm could develop nearer to the TN and VA borders where better moisture lingers closer to the departed boundary. Thus isolated to scattered pops have been included on Sunday afternoon and into the evening in that area. The rest of the area should remain dry with mid to upper 60s dewpoints compared to low 70 dewpoints at present. Valley fog should again be favored to develop on Sunday night in the deeper valley locations. .LONG TERM...(Monday through Saturday) Issued at 211 PM EDT SAT AUG 6 2016 Models in generally good agreement through the upcoming week with upper level ridging over the eastern US. Moisture will be quick to return this week, setting up diurnal showers and storms each afternoon/evening. No real organized systems expected to impact the area through Friday, although we'll continue to watch a topical disturbance off the Florida gulf coast as it could eventually spread northward with locally heavy rainfall sometime next weekend. In the meantime, weak steering flow should keep this system to our south through the week. Highs will continue to run near or slightly above normal through the week with lows staying on the mild side. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 155 PM EDT SAT AUG 6 2016 A cold front continues to slowly drop south into eastern KY. Isolated to scattered showers are ongoing at this time, but an increase in coverage is expected over the next 2 to 4 hours during peak heating. Within this activity drops to MVFR or even brief IFR is possible and about 2 hours of TSRA in MVFR on station was included for JKL, SJS, LOZ, and SME. Improvement from IFR to MVFR will occur during the first hour of the period at SYM as the front passes and ongoing activity departs. As the front settles south and sunset approaches, activity should diminish by about the 21Z to 0Z. Fog down to at least MVFR vis will be a possibility during the 6Z to 13Z period where clearing occurs and especially where any heavier rain occurs through evening. Any fog should lift and dissipate by 15Z giving way to VFR to end the period. Light winds will remain light outside of any thunderstorms. && .JKL Watches/Warnings/Advisories... None. && SHORT TERM...JP LONG TERM...KAS AVIATION...JP
Hazardous weather outlook, Aug 6, 3:23 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 323 PM EDT SAT AUG 6 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-072230- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 323 PM EDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH LATE EVENING. SOME OF THESE STORMS COULD PRODUCE HEAVY RAINFALL LEADING TO THE THREAT OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY NEAR THE VA AND TN BORDERS. THUNDERSTORMS ARE ALSO POSSIBLE AT TIMES FROM MONDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HEAVY RAIN OR FLOODING THROUGH THIS EVENING. DJ/JP
In the hours before
Special weather statement, Aug 6, 4:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT SAT AUG 6 2016
KYZ080-086-115>117-062100-
LAUREL-PERRY-KNOX-LESLIE-CLAY-
419 PM EDT SAT AUG 6 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAUREL...PERRY...
KNOX...LESLIE...CLAY COUNTIES THROUGH 5 PM...
AT 416 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SIZEROCK TO HIGHTOP...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AS WELL AS VISIBILITIES DOWN TO LESS THAN
AN EIGHTH OF A MILE ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...HYDEN...DORTHAE...GREEN ROAD...DALEY...VOX...
BLACKWATER...BUSH...SPRULE...GIRDLER...COTTONGIN...BERTHA STATION...
WENDOVER...EMMANUEL...HAVEN...MCHARGUE...CANNON...HIGHTOP...
HOSKINSTON AND HOOKER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 7 AND 50.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 28 AND
36.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 13 AND 26.
U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3694 8409 3697 8412 3696 8415 3700 8431
3702 8433 3725 8346 3717 8303 3716 8304
3689 8390
TIME...MOT...LOC 2016Z 281DEG 20KT 3722 8347 3702 8418
GEOGERIANThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:30 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Leslie | 3 hr |
| Aug 6, 4:28 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Magoffin, Pike | 3 hr |
| Aug 6, 4:49 PM EDT | Areal Flood Advisory | JKL | Breathitt, Magoffin | 116 min |
| Aug 6, 6:04 PM EDT | Areal Flood Advisory | JKL | Pike | 116 min |
| Aug 6, 6:13 PM EDT | Areal Flood Advisory | JKL | Wayne | 2 hr |
| Aug 6, 6:29 PM EDT | Areal Flood Advisory | JKL | Breathitt | 2 hr |
Nearby
Special Weather Statements in Kentucky, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.